I got restylane injections under the eyes to get rid of the dark circles. Unfortunatly, the doctor hit one blood vessel and I had a massive bruise for 3 weeks. The bruise has dissapeared but the size of the dark circle has increase, it's now hitting the cheek and the color has become darker. I feel I've made the worse mistake ever by having those injections. I went to the doctor whoe said she could fix that but I'm so scare to continue damaging the apearence of my eye by having more injections.
Restylane Applied Under my Eyes to Get Rid of the Dark Circles Under the Eyes? (photo)
Doctor Answers 10
Restylane Applied Under my Eyes to Get Rid of the Dark Circles Under the Eyes?
Bruising can occur no matter how skilled the injector is but you could stop taking Ibuprofen, Aspirin, Fish oil and green tea for two weeks before treatment to help eliminate the risk. You may have pigment from the bruise and should wait a few more weeks to fully recover
Have a question? Ask a doctor
Restylane to get rid of dark circles under the eyes
The first thing I tell my patients is that I never get "rid" of anything. The goal of this, or any treatment, is one of improvement. That said, there are a lot of blood vessels in this area and creating a bruise is not uncommon when injecting in this area, even for very experienced injectors.
Temporary bruising from under eye injections of Restylane will improve, possibly slowly.
Treatment of under eye hollows and dark circles can either be fairly bruiseless, or may cause some true black and blue marks if tiny, difficult to see, vessels in the area are poked. This is a normal side effect of the procedure and is not dangerous, but is unfortunately a bit unpredictable. For the most part, this bruising usually resolves within 3 to 7 days and may be covered with makeup, but in some people the resolving blood caught in the skin can leave a darker pigmentation for a while as it slowly fades. This is not permanent but can be quite upsetting when you were going for treatment to look better. Some topical gels containing arnica or vitamin K may claim to help, and may help, but there is no real quick fix. Rest assured that eventually everything will improve. Keep in mind that this same vessel may consistently cause trouble with future injections, but that it is not dangerous. Good luck to you.
You might also like...
Restylane under the eyes
Hello, and sorry to hear about the issue you experienced with your Restylane treatment. In general, bruising can be minimized by avoiding NSAIDS, ibuprofen, vitamin E, fish oil, and various herbal supplements prior to injections. They have a tendency to thin the blood, and can increase the likelihood of a bruise forming. Icing before and after the treatment can help, and the use of a blunt cannula when performing the injections can help as well. You could be seeing some residual bruising, as it often takes some time to disappear. Bruising may be particularly evident in this area, because the skin is very thin. It is difficult to give you precise advice without performing an exam and/or seeing more photos. 3 weeks is still pretty soon after your procedure, and you may want to give it a little more time before attempting to add more filler. Thank you, and I wish you the best of luck!
Bruising from Restylane under the eye can be minimized with blunt cannulas
Addressing your exact question is tough without seeing you in person. If the problem is a shadow from loss of volume, more Restylane will help. Restylane won't help dark circles from pigmentation. Also, sometimes residual pigmentation from a prior bruise can take a long time to resolve. I always use blunt cannulas in this area and rarely get a bruise. It's also a lot safer too.
Restylane under the eyes
The dark circles can be from a couple of things:
1. You may need more Restylane to puff the skin out more to get rid of the shadows
2. Prolonged bruising and your body has to finish eating up the rest of the blood that was trapped under the skin
3. Some people have discoloration and a shadow, if you pull the skin down, see if the discoloration moves (if it does, then it is not a shadow and more Restylane may not help)
- Truth be told, I would need to see it in person to be able to tell
- We now use blunt cannulas to inject and this avoids bruising all together (no sharp needle to inject so you don't pop blood vessels)
Restylane and prolonged bruising
It's difficult to tell by your picture, exactly what area you are referring to. It can take patience, waiting for a bruise to resolve, but if you're satisfied with the underlying treatment, sometimes it's worth risking the potential side effects. This area is highly vascular and brusing is not uncommon.
Bruising under the eye with Restylane
Injections under the eye can cause this problem and it might take a few weeks to fully resolve. I would give it some time. If you do this again be sure to use ice before and after and that you are not taking aspirin or any supplements that can increase bleeding
Restylane Injections and Tear Troughs
I agree that the eye area can be a tough area in the sense that you can get a little more bruising and swelling. You need to inject very slowly there and place a lot of ice to prevent swelling. Despite the best technique, you can sometimes still get these unwanted side effects but they usually subside in a week or so. In some people, it takes a little longer. As far as your experience, its seems that you may still have residual pigment from the bruise itself. It can take a long time in some to clear completely. It is very difficult to assess from the pictures but it seems that the Left trough is a little deeper than the Right and could be corrected a little. I recommend to give your body a little more time to heal (few more weeks) then reassess. It doesn't hurt to wait it out. You can always put more in once the pigment lightens. Keep the skin under the eye area hydrated as well.
Restylane under the Eyes for Dark Circles
The area under the eyes is a tricky area. Unfortunately bruising can be a frequent side effect of injecting in this area. Once the bruising goes away it will take time for the residual pigmentation from the bruise to resolve. If you feel that the area has a blue-ish tinge that wasn't there prior to your injections, you may be seeing the actual Restylane itself. This can be dissolved by injecting Hyaluronidase. However, remember that you always have the small risk of another bruise. You may want to give it a bit more time before doing anything at all.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.